Alabama, 2003Damaging Wind in Alabama, February 16, 2003
February 16, 2003 · NWS BMX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Feb 15, 10:25 PM CST, 2 hours 5 minutes earlier.
Area forecast discussion, Feb 15, 10:25 PM CST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...CORRECTED FOR WORD USAGE
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
1025 PM CST SAT FEB 15 2003
A LITTLE BUSY THIS EVENING. STILL SEEING A NICE BOW ON THE RADAR.
UPDATING THE ZONES TO TAKE OUT TORNADO WATCH WORDING. WILL ALSO
DECREASE THE POPS FOR THE WEST.
ALL OF THIS EVENINGS ACTIVITY...WHICH WAS ALL AHEAD OF THE
FRONT...HAS RAKED OVER THE ATMOSPHERE. BELIEVE TOMORROWS ACTIVITY
WILL NOT BE AS STRONG FOR OUR CWA. WILL BACK OFF ON THE STRONG
WORDING FOR THE REST OF TONIGHT AND TOMORROW.
.BHM...NONE.
JONES/90
Hazardous weather outlook, Feb 15, 7:22 PM CST, 5 hours 8 minutes before
ALZ011>015-017>050-160215-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
722 PM CST SAT FEB 15 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE (TONIGHT)...
AN UNSEASONABLY WARM AND MOIST ATMOSPHERE RESIDES ACROSS MUCH OF
ALABAMA THIS EVENING. SURFACE LOW PRESSURE SYSTEM AND ITS
ASSOCIATED COLD FRONT...WILL VERY SLOWLY PUSH TOWARDS ALABAMA
THROUGH THE REMAINDER OF THE EVENING. THE LOW WILL MOVE INTO
NORTHERN ALABAMA BY DAYBREAK.
SHOWERS AND THUNDERSTORMS WILL CONTINUE SPREADING INTO THE WESTERN
HALF OF THE STATE THIS EVENING. THE RAIN COVERAGE WILL SLOWLY
INCREASE OVERNIGHT FROM WEST TO EAST. SOME OF THE STORMS
MAY BECOME SEVERE...ESPECIALLY WEST OF INTERSTATE 65. ISOLATED
TORNADOES AND DAMAGING WINDS ARE POSSIBLE WITH THESE STORMS. THE
STORMS SHOULD SLOWLY WEAKEN INTO EASTERN ALABAMA...BUT ISOLATED
STORMS COULD BECOME SEVERE OVERNIGHT.
.DAYS TWO THROUGH SEVEN (SUNDAY THROUGH FRIDAY)...
THE SURFACE COLD FRONT WILL SLOWLY MOVE THROUGH AREA ON SUNDAY.
SHOWERS AND THUNDERSTORMS CAN BE EXPECTED WITH THIS FEATURE. ONCE
AGAIN...SOME OF THE STORMS WILL BE STRONG GENERALLY SOUTH OF
INTERSTATE 20...PRODUCING SMALL HAIL AND GUSTY WINDS. ISOLATED
STORMS COULD REACH SEVERE LIMITS. THE THUNDERSTORM ACTIVITY WILL
DIMINISH THROUGH THE LATE AFTERNOON HOURS.
NO HAZARDOUS WEATHER IS EXPECTED THE REMAINDER OF THIS TIME FRAME.
.SPOTTER INFORMATION STATEMENT...
EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTER GROUPS SHOULD
MONITOR THE LATEST WEATHER CONDITIONS AND BE READY FOR
POSSIBLE ACTIVATION THROUGH TONIGHT.
In the hours before
Special weather statement, Feb 15, 7:28 PM CST, 5 hours 2 minutes before
ALZ030-031-039-160230-
THUNDERSTORM ADVISORY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
728 PM CST SAT FEB 15 2003
.A THUNDERSTORM ADVISORY IN EFFECT FOR MARENGO...SUMTER AND GREENE
COUNTIES UNTIL 830 PM CST...
.WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING
THUNDERSTORMS. A TORNADO WATCH IS ALSO IN EFFECT FOR THE AREA UNTIL
10 PM.
AT 727 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 6 MILES NORTH OF GAINESVILLE TO 12 MILES
SOUTHWEST OF BELLAMY...MOVING EAST AT 15 MPH.
THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
LIVINGSTON...GAINESVILLE...EPES...BELLAMY...BOLIGEE...CLINTON...
FORKLAND...DEMOPOLIS...AND EUTAW THROUGH 830 PM CST.
THE PRIMARY THREAT FROM THESE STORMS IS STRONG WINDS. WINDS 35 TO 45
MPH ARE LIKELY WITH THESE STORMS. OUTDOOR OBJECTS SUCH AS LAWN
FURNITURE...TRASH CANS....OR OTHER HOUSEHOLD ITEMS COULD BE BLOWN
AROUND.
Thunderstorm Wind, Montgomery
- When
- February 16, 12:30 AM CST
- Where
- Montgomery County, 3 mi SE of Snowdoun
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $8,000
- Reported by
- GOVT OFFICIAL
- Coordinates
- 32.217, -86.267
Several large tree limbs were snapped off. One home sustained siding damage. One large barn was damaged.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Heavy Snow in Pennsylvania, February 16 to 17, 20032 deaths · 1 injured · $13 million · 10 events
- Storm Surge and Winter Storm in New Jersey, February 16 to 17, 20031 death · 10 injured · $25 million · 39 events
- Ice Storm in South Carolina, February 16 to 17, 200322 injured · 5 events
- Flooding in Kentucky, February 16 to 20, 2003$20 million · 11 events
- Cold in Illinois, February 16, 20031 death · 1 event
- Ice Storm in West Virginia, February 16 to 17, 2003$9.5 million · 10 events
- Storm Surge and Winter Storm in Delaware, February 16 to 17, 2003$5.5 million · 9 events
- Ice Storm in Ohio, February 16 to 17, 2003$6.3 million · 4 events
- Heavy Snow in Ohio, February 16 to 17, 2003$2.6 million · 4 events
- Winter Storm in West Virginia, February 16 to 17, 2003$1.9 million · 10 events
- Ice Storm in Kentucky, February 16 to 17, 2003$2.4 million · 4 events
- Winter Storm in Ohio, February 16, 2003$1.5 million · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5340390.